An electrical engineer is admitted to the Emergency Department following an electrocution. On examination he is alert, orientated, haemodynamically stable and good respiratory function; aparently he only has moderate burn damage on his hands:
a) He can be discharged if no other abnormalities are detected after 24 hours of cardiac monitoring.
b) Moderate damage on his hands suggests mnimal electrical damage.
c) Lactate elevation in the laboratory tests can be explained by prolonged convulsions at the time of elctrical shock.
d) Cardiac damage can be ruled out if troponin levels and ECG on admission are normal.
A fall in the End – tidal CO2 graph over the course of a few breaths in a ventilated patient is consistent with:
a) Oesophageal intubation.
b) Pulmonary embolism.
c) Incipient cardiac arrest.
Regarding thrombolysis for pulmonary embolism (PE):
a) ECG pattern: S1 Q3 T3 is an indication for thrombolysis.
b) If systemic hypotension is present, thrombolysis is contraindicated.
c) D-dimer is very helpful for diagnosis of PE but only a negative result is of any value.
d) Thrombolysis is first line treatment in non – massive PE.
A 61 year old woman is brought by ambulance after crushing central chest pain with radiaton to her left arm and ST elevation. On admission she presents a cardiac arrest with an initial rhythm of pulseless electrical activity, but after adrenaline 1 mg IV she shows signs of life and CPR is stopped. She is now unresponsive with a heart rate of 38 bpm and complete heart block on the ECG. Her blood pressure is 62/35 mmHg and O2 Sat 98% on 15 l O2 mask. Which of the following statements is correct?:
a) The right coronary artery is the most likely artery affected.
b) Isoprenaline infusion would be indicated.
c) Atropine 1 mg IV should be administered repeatedly up to 3 mg until heart rate is restored.
d) Primary angioplasty is indicated.
A 55 year – old man presents with 1 hour history of crushing central chest pain, nausea and sweating. Pulse rate is 38 bpm, BP 75/45 mmHg. You observe sinus bradycardia in ECG monitor. You recommend:
a) Atropine 500 mcg iv should be administered.
b) Adrenaline infusion 20 – 100 mcg min is an option.
c) Analgesia with opiates is contraindicated.
d) Oxygenation 24% should be maintained until ABG results arrive.